Hail, Wyoming
- When
- September 11, 12:00 PM EST
- Where
- Wyoming County, 2.53 mi W of West Middleburg
- Measured
- 1 in hail
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 42.870, -78.200
An upper level disturbance crossing the lower Great Lakes fueled thunderstorms across the region. In Wyoming county, thunderstorms produced hail one-inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An upper level disturbance crossing the lower Great Lakes fueled thunderstorms across the region. In Wyoming county, thunderstorms produced hail one-inch in diameter. In Ontario county, thunderstorm winds downed trees and branches. In Lewis county, the thunderstorms winds downed trees and power lines. Moose River Road near Porters Corners was blocked by fallen trees. The heavy rains that accompanied the thunderstorms produced flash flooding in parts of southern Erie County, In North Collins, multiple roads were flooded and closed and travel was difficult.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 11, 11:53 AM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1253 PM EDT SUN SEP 11 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO NEW YORK STATE TODAY AND BRING A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN TIER. EXPECT DRY WEATHER AND WARM TEMPERATURES TO RETURN MONDAY BEFORE A STRONG COLD FRONT BRINGS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT. NOTICEABLY COOLER AIR WILL FOLLOW THIS FRONT WEDNESDAY THROUGH THE END OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THROUGH 1245 PM...AN UPPER LEVEL TROF SITS ACROSS THE LOWER LAKES...RESULTING IN WEAK FLOW ALOFT. OVER THE PAST HOUR...THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THIS...WITH THE MOST INTENSE STORMS ALONG AN AREA OF SURFACE CONVERGENCE EXTENDING ALONG THE LAKE ERIE SHORELINE FROM DUNKIRK...INLAND TO JUST SOUTH OF BATAVIA. THE GREATEST CONCERN IS A CELL STARTING TO BACKBUILD IN THE VICINITY OF NORTH COLLINS. IN ADDITION...SOME CELLS HAVE STRENGTHENED...WITH A MODEST THREAT FOR SEVERE WEATHER WITH GUSTY WINDS AND HAIL. WIND PROFILES ARE LIGHT...WITH CONVECTION LIKELY OF THE PULSE VARIETY. AFTERNOON UPDATE ADDS A MENTION OF WINDS...HAIL...AND HEAVY RAIN ALONG THIS NARROW BOUNDARY OF FOCUS. FLASH FLOODING POTENTIAL CONTINUES TO BE THE MAIN THREAT FOR THIS AFTERNOON...WITH LOCALIZED RAINFALL TOTALS IN EXCESS OF TWO INCHES POSSIBLE. AREAL COVERAGE OF THIS SHOULD BE SMALL...BUT LOCALLY SIGNIFICANT IMPACT IS POSSIBLE. TONIGHT...EXPECT MOST ONGOING SHOWERS/THUNDERSTORMS TO TAPER OFF WITH THE LOSS OF DAYTIME HEATING. THE BEST LIFT ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL ALSO BE SHIFTING TO THE EAST. THE POSSIBLE EXCEPTION TO THIS GENERAL TREND MAY BE OVER THE LAKES...WHERE THE NAM12 AND LATEST SREF GUIDANCE STILL INDICATE A POTENTIAL FOR MORE SHOWERS AND POSSIBLE THUNDERSTORMS. THE CAUSE FOR THIS PCPN IS NOT IMMEDIATELY OBVIOUS SINCE THE TEMPERATURE LAPSE RATES OVER THE LAKES WILL NOT BE SUPPORTIVE OF CONVECTION. HOWEVER...THE NAM12 SURFACE WIND FIELD DOES HINT AT THE POSSIBILITY OF SOME SPEED CONVERGENCE...ESPECIALLY OVER LAKE ERIE AS THE WINDS CHANNEL UP THE LAKE IN ADVANCE OF A COLD FRONT THAT WILL BE DROPPING SOUTH TOWARD NEW YORK STATE OVERNIGHT. SINCE THIS IS THE THIRD DAY IN A ROW THAT THE NAM12 AND SREF HAVE BEEN PICKING UP ON THIS TREND...WILL MAINTAIN CHANCE POPS FOR SHOWERS TONIGHT FOR LOCATIONS DOWNWIND OF LAKE ERIE...AND NORTHEAST OF LAKE ONTARIO FOR LATE TONIGHT. THE NAM12 QPF FIELDS SUGGESTS A POSSIBILITY OF MORE SIGNIFICANT PCPN OVER LAKE ERIE WHERE LIKELY POPS WILL BE IN PLACE. IN TERMS OF TEMPERATURES...EXPECT AFTERNOON READINGS TO BE A LITTLE COOLER THAN YESTERDAY DUE TO THE GRADUAL INCREASE IN CLOUD COVER AND GREATER CHANCE FOR SHOWERS...BUT MOST LOCATIONS NORTH OF THE SOUTHERN TIER WILL STILL WARM INTO THE 70S. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS PREVAIL AT MOST TAF SITES EARLY THIS MORNING WITH HIGH PRESSURE OVER NEW ENGLAND STILL IN CONTROL. THERE ARE ISOLATED POCKETS OF IFR CONDITIONS ACROSS THE SOUTHERN TIER...INCLUDING KJHW...BUT THESE LOWER CONDITIONS SHOULD IMPROVE TO MVFR AS SHOWERS BECOME WIDESPREAD ACROSS THE SOUTHERN TIER. AS THE UPPER LEVEL TROUGH AND EMBEDDED SHORT WAVES APPROACH THE REGION TODAY...VFR CLOUDS WILL THICKEN AND BEING THE THREAT OF SHOWERS AND POSSIBLE THUNDERSTORMS. TIMING THIS FAR OUT IS STILL UNCERTAIN AS MUCH OF THE ACTIVITY WILL BE CONVECTIVE SO WILL INCLUDE A VCSH QUALIFIER IN THE TAF FOR THE WESTERN 4 TAF SITES. DO NOT EXPECT DAYTIME CONVECTION TO IMPACT KART AT THIS TIME. WHILE MAINLY VFR CONDITIONS WILL PREVAIL...ANY SHOWER OR THUNDERSTORM THAT DEVELOPS THIS AFTERNOON HAS THE POTENTIAL TO BRIEFLY REDUCE VSBYS TO MVFR OR LOWER. OUTLOOK... TONIGHT THROUGH MONDAY...MAINLY VFR. WIDELY SCATTERED SHOWERS ENDING. TUESDAY...VFR. TUESDAY NIGHT...MVFR WITH SHOWERS LIKELY. WEDNESDAY AND THURSDAY...VFR/MVFR IN SCATTERED SHOWERS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... THE MAIN STORY DURING THIS PERIOD WILL BE THE PASSAGE OF A SHARP COLD FRONT. THIS EVENT WILL BRING AN END TO SOME FINE EARLY SEPTEMBER WEATHER...WHILE PLUNGING THE REGION INTO THE THROWS OF FALL. THIS COULD ALL TAKE PLACE WITH THE HELP OF SOME GUSTY THUNDERSTORMS...WHICH WILL EVENTUALLY BE FOLLOWED UP BY SOME SCATTERED LAKE EFFECT RAIN SHOWERS. IT IS THAT TIME OF YEAR. SOME DETAILS... ON MONDAY...AN H5 TROUGH CENTERED OVER THE MID ATLANTIC REGION WILL SHEAR OUT TO THE NORTHEAST WHILE WEAK SFC BASED RIDGING WILL BUILD OVER OUR REGION. WHILE THE BULK OF THE DAY SHOULD BE RAIN FREE...A DIVERGENT FLOW ALOFT AND A FAIR AMOUNT OF LOW LEVEL MOISTURE COULD LEAD TO SOME ISOLATED SHOWERS. THIS WILL MAINLY BE THE CASE OVER THE WRN SOUTHERN TIER AND EAST OF LK ONTARIO. OTHERWISE...H85 TEMPS OF 13/14C WILL SUPPORT RELATIVELY WARM SFC TEMPS TO THE TUNE OF 75 TO 80 ACROSS A LARGE PORTION OF THE REGION. A STRENGHTENING COLD FRONT OVER THE UPPER GREAT LAKES WILL APPROACH THE REGION MONDAY NIGHT. SUBSIDENCE AND DRY AIR WELL AHEAD OF THE FRONT WILL PROMOTE DRY PLEASANT CONDITIONS...WHILE A STRONG SW FLOW WILL HOLD TEMPS UP AND HELP TO MAKE THIS THE MILDEST NIGHT OF THE FORECAST PERIOD. MONDAY NIGHT LOWS SHOULD GENERALLY RANGE FROM 60 TO 65...WITH WARMER READINGS POSSIBLE NEAR LAKE ONTARIO AND ACROSS THE IAG FRONTIER. THESE TEMPS WILL BE A SOLID 10 TO 15 DEG F ABV NORMAL. IT WILL DEFINITELY BE WARM ACROSS WESTERN AND NORTH CENTRAL ON TUESDAY AS WARM AND SOMEWHAT HUMID AIR WILL BE STREAMING ACROSS OUR REGION IN ADVANCE OF A SIGNIFICANT COLD FRONT. THIS FRONT IS FORECAST TO BE VERY CLOSE TO KBUF/KIAG BY LATE AFTERNOON. H85 TEMPS SHOULD AVERAGE AT LEAST 14C AHEAD OF THE BOUNDARY...AND WITH AT LEAST PARTIAL SUNSHINE...SFC TEMPS ARE EXPECTED TO REACH TO WITHIN A COUPLE DEGREES OF 80. NORMALLY WARMER SITES...SUCH AS THE GEN VALLEY...COULD SEE 85. THE SUMMERY WEATHER SHOULD BE ACCOMPANIED BY GENERALLY DRY CONDITIONS THROUGH AT LEAST MIDDAY BEFORE CONVECTION BREAKS THROUGH A WEAKLY CAPPED ENVIRONMENT. SBCAPES ARE FORECAST TO CLIMB TO 1000-1500 J/KG ACROSS THE REGION BY LATE TUESDAY...WITH SHEAR BEING SUPPLIED BY A 40-45KT LOW LEVEL JET IN THE VCNTY OF 7-10K FT. ANY THUNDERSTORMS BEING GENERATED BY THE CONVERGENCE NEAR THE PASSING FRONTAL BOUNDARY LATE TUESDAY/TUESDAY EVENING COULD BE ENHANCED BY THESE FACTORS...SO THERE WILL BE THE RISK FOR GUSTY THUNDERSTORMS. THIS PROSPECT WILL BE CONVEYED IN THE HAZARDOUS WEATHER OUTLOOK PRODUCT. OTHERWISE...HIGH LIKELY POPS WILL BE USED ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK TUESDAY NIGHT WITH THE PASSAGE OF THE STRONG FRONT. TEMPS BY DAYBREAK IN THE WAKE OF THE FRONT WILL GENERALLY BE IN THE LOWER 50S. COLDER AIR WILL POUR ACROSS THE REGION WEDNESDAY WITH H85 TEMPS STEADILY DROPPING THROUGH THE SINGLE DIGITS (C). THIS WILL PREVENT OUR TEMPERATURES FROM CLIMBING OUT OF THE MID 60S...WHILE ALSO SETTING UP CONDITIONALLY UNSTABLE ENVIRONMENT OVER THE LAKES. CURRENT LK SFC TEMPS RANGE FROM ABOUT 65 TO 70. SYNOPTICALLY...LOW LEVEL RIDGING WILL BUILD ACROSS OUR FORECAST AREA WHILE A BROAD CYCLONIC UPPER LEVEL FLOW WILL TAKE UP RESIDENCE OVER THE GREAT LAKES REGION. THE RIDGING AND PRESENCE OF DRY MID LEVEL AIR...COUPLED WITH DIURNAL MIXING FROM A RELATIVELY STRONG EARLY SEPT SUN...SHOULD WORK AGAINST ANY LAKE EFFECT SHOWERS ALTHOUGH CLOUDS WILL INCREASE WITH THE SETTING SUN. A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. MARGINAL LOW LEVEL CONVERGENCE COUPLED WITH SOME LAKE INSTABILITY COULD TOUCH OFF SOME SCT SHOWERS...ESPECIALLY EARLY. TEMPS ACROSS THE REGION WEDNESDAY NIGHT ARE EXPECTED TO DROP INTO THE MID 40S. && .LONG TERM /THURSDAY THROUGH SATURDAY/... LET THERE BE NO DOUBT...IT WILL BE QUITE AUTUMNAL DURING THIS PERIOD. A DEEP H5 TROUGH OVER EASTERN CANADA AND THE LOWER GREAT LAKES AT THE START OF THIS PERIOD WILL CIRCULATE ANOMALOUSLY CHILLY AIR ACROSS OUR REGION AS H85/925 TEMPS WILL BE 2/3 STD BELOW NORMAL. THIS WILL TRANSLATE INTO DAYTIME HIGHS IN THE 50S AND 60S...MAKING IT FEEL MORE LIKE MID OCTOBER. TALK ABOUT TRICK OR TREAT! IN REGARDS TO PCPN...THE CHILLY AIR WILL HELP TO GENERATE SOME SCT LAKE EFFECT RAIN SHOWERS...BUT FOR THE BULK OF THIS PERIOD...THE WEATHER WILL BE DRY. ON THURSDAY AND THURSDAY NIGHT...A VIGOROUS SHORTWAVE WILL DROP INTO THE BASE OF THE H5 TROUGH THAT WILL BE CROSSING THE LOWER GREAT LAKES. THIS PUSH FROM THE NORTH WILL REINFORCE AN ALREADY CHILLY AIRMASS TO THE POINT WHERE H85 TEMPS WILL DROP TO AROUND -2C. THE RESULTING TEMP DIFFERENCE BETWEEN THIS AIRMASS AND THE WARM LK SURFACES (18-21C) WILL SET UP MODERATE TO EXTREME INSTABILITY OVER THE LAKES. SEVERAL INHIBITING FACTORS FOR LAKE EFFECT RAIN SHOWERS WILL BE IN PLACE THOUGH...INCLUDING A SHORT FETCH AND LESS THAN FAVORABLE WIND SHEAR...COURTESY OF A LARGE SFC HIGH OVER THE UPPER LAKES. THE HIGH WILL PRODUCE A NORTH TO NORTHWEST FLOW...WHICH WILL LIMIT THE RESIDENCE TIME WHILE EVENTUALLY PRODUCING A SUBSIDENCE INVERSION TO SQUELCH DEEP CONVECTION. WILL USE CHC TO SLGT CHC POPS FOR THE COUNTIES BORDERING THE SOUTH SHORE OF LAKE ONTARIO AND FOR SITES SE OF LK ERIE. SFC TEMPS THURSDAY WILL STRUGGLE TO REACH THE UPPER 50S...WITH ONLY A FEW LUCKY SITES SE OF LK ONTARIO TICKLING THE 60 DEGREE MARK. FOR THURSDAY NIGHT...LOWS WILL RANGE FROM THE UPPER 30S EAST OF THE TUG HILL AND ACROSS THE SRN TIER VALLEYS TO THE MID 40S ALONG THE SOUTH SHORE OF LK ONTARIO. EXPANSIVE HIGH PRESSURE WILL CROSS OUR FORECAST AREA FRIDAY AND SATURDAY. WHILE IT WILL CERTAINLY BE CHILLY ENOUGH FOR LAKE INDUCED INSTABILITY...LIMITED MOISTURE AND A LOWERING SUBSIDENCE INVERSION WILL PREVENT LAKE EFFECT SHOWERS FROM COMING INTO PLAY. HIGH TEMPS FRIDAY WILL BE WITHIN A COUPLE DEGREES OF 60...WHILE TEMPS WILL MODERATE A BIT SATURDAY TO THE LOW-MID 60S. NORMAL HIGHS FOR THIS TIME OF YEAR ARE CLOSE TO 70. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AN UPPER LEVEL TROUGH WILL APPROACH THE REGION TODAY...WITH AN EMBEDDED SHORT WAVE CROSSING THE NY/PA LINE AT 15Z. A BROKEN LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS ASSOCIATED WITH THIS...WITH RADAR SHOWING EXPANDING SHOWERS BACK ACROSS WESTERN PENNSYLVANIA AS WELL. FOR THE MOST PART...EXPECT VFR CONDITIONS OUTSIDE OF THE TEMPORARY IMPACT OF SHOWERS AND THUNDERSTORMS. THIS SHOULD MAINLY BE CONFINED TO JHW LATE MORNING THROUGH THIS AFTERNOON...AND BUF/IAG DURING THE AFTERNOON HOURS. ANY SHOWER OR THUNDERSTORM THAT DEVELOPS THIS AFTERNOON HAS THE POTENTIAL TO BRIEFLY REDUCE VSBYS TO MVFR OR LOWER. OUTSIDE OF THIS...A PERSISTENT LOW CLOUD DECK HAS DEVELOPED AT JHW. THIS WILL LIKELY LIFT AS SHOWERS MOVE THROUGH...WHICH WILL HELP MIX THIS TRAPPED LOW MOISTURE OUT. OUTLOOK... TONIGHT THROUGH MONDAY...MAINLY VFR. WIDELY SCATTERED SHOWERS ENDING. TUESDAY...VFR. TUESDAY NIGHT...MVFR WITH SHOWERS LIKELY. WEDNESDAY AND THURSDAY...VFR/MVFR IN SCATTERED SHOWERS. && .MARINE... HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OUT INTO THE ATLANTIC TODAY AND TONIGHT...WHILE A COLD FRONT DROPS SOUTH TOWARD NEW YORK STATE. AS THE FRONT GETS CLOSER LATER TONIGHT AND MONDAY...EXPECT SOUTHWEST WINDS TO PICK UP ON BOTH LAKES...ESPECIALLY LAKE ERIE WHERE WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. WINDS WILL FRESHEN FROM THE SOUTHWEST ACROSS BOTH LAKES ON TUESDAY AS A SECOND COLD FRONT APPROACHES FROM THE MIDWEST. AS THE FRONT CROSSES THE LAKES TUESDAY EVENING AND EARLY TUESDAY NIGHT...WINDS WILL SHIFT TO NORTHWEST. COOLER CONDITIONS FOR THE LATTER HALF OF THE WEEK WILL ALLOW FOR BETTER MIXING...WHICH MAY ENHANCE WAVES DESPITE A RELATIVELY MODEST FLOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...APFFEL/TJP SHORT TERM...RSH LONG TERM...RSH AVIATION...APFFEL/TJP MARINE...APFFEL/RSH/TJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 558 AM EDT SUN SEP 11 2011 NYZ001>008-010-011-121000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS. SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-121000- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE SLOW MOVING. THERE IS A CHANCE SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. IMPACT WILL BE VERY LOCALIZED IN NATURE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PASSAGE OF A VIGOROUS COLD FRONT LATE TUESDAY AND TUESDAY EVENING COULD GENERATE SOME STRONG TO SEVERE THUNDERSTORMS. SIGNIFICANTLY COOLER WEATHER WILL FOLLOW FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 558 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT SUN SEP 11 2011
NYZ010-019-020-085-111730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1234 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH COLLINS...AND MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
NORTH COLLINS...
HAMBURG...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4275 7893 4279 7885 4262 7867 4253 7906
4260 7913
ARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1243 PM EDT SUN SEP 11 2011 NYZ003-011>013-111745- GENESEE NY-LIVINGSTON NY-MONROE NY-WYOMING NY- 1243 PM EDT SUN SEP 11 2011 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF PAVILION TO YORK...AND MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... YORK... PAVILION... BETHANY CENTER... AVON... CALEDONIA AND LE ROY... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4301 7815 4302 7762 4281 7782 4281 7830 AR
The Buffalo radar (KBUF), 45 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
4 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds downed trees and power lines. Dime-size hail fell.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349520, 349513, 349517, 349521, 349516, 349514, 349518.